MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE, KNEE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SCORPION NEEDLE, KNEE; MANUAL INSTR, GENERAL SURGICAL
Model Number SCORPION NEEDLE, KNEE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 11/19/2025, an fda medsun notification was received via email.A facility representative reported that an ar-12990n knee scorpion needle was loaded, and upon deployment by the surgeon, it did not deploy as intended.After removal, it was discovered that the needle had broken off inside the channel of the instrument passer.The needle did not enter the patient, and the broken piece was retrieved.This was discovered during a procedure in (b)(6) of 2025.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
Additional information was received on 10-dec-2025: this was discovered during a left knee arthroscopy, medial meniscus root repair, and right knee cortisone injection procedure on (b)(6) 2025.The surgery was not delayed, and no additional anesthesia was administered.
 
Additional Manufacturer Narrative
Additional information: b3, b5, g3, h6.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-12990n scorpion needle (batch 14949548) was received for investigation.Visual evaluation confirmed that the tip of the device was fractured.Functional testing could not be performed due to the damaged condition of the device.Dfu-0392-sub-eo includes warnings to help avoid needle breakage and potential patient injury, including precautions regarding the application of excessive force during needle firing.The most likely cause of the reported failure is attributed to user-related factors, specifically excessive force being applied during the firing of the needle.The complaint allegation is confirmed.

Brand Name
SCORPION NEEDLE, KNEE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23745042
Report Number1220246-2025-05492
Device Sequence Number10350080
Product Code MDM
UDI-Device Identifier00888867199354
UDI-Public(01)00888867199354(11)220412(17)270331(10)14949548
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE, KNEE
Device Catalogue NumberAR-12990N
Device Lot Number14949548
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer12/10/2025
03/20/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/05/2026
03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown